Florida, 2022

Tropical Storm and Tropical Depression in Florida, June 3 to 4, 2022

June 3 to 4, 2022 · NWS MLB · 4 events in 4 counties and zones

Potential Tropical Cyclone One (PTC1) developed near the Yucatan Peninsula on June 2, and tracked across the southeastern Gulf of Mexico on June 3. PTC1 crossed the southern Florida peninsula from late evening on June 3 through the late afternoon on June 2.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Potential Tropical Cyclone One (PTC1) developed near the Yucatan Peninsula on June 2, and tracked across the southeastern Gulf of Mexico on June 3. PTC1 crossed the southern Florida peninsula from late evening on June 3 through the late afternoon on June 2. Outer rain bands from PTC1 brought gusts to tropical storm force to the barrier islands and Intracoastal Waterway of the Treasure Coast and far southern Brevard County from late evening on June 4 through late afternoon on June 5. Sustained winds briefly reached sustained tropical storm force along the barrier island of far northern Indian River County. There were no direct or indirect tropical storm-related fatalities, and little to no other impacts from PTC1.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 3, 7:31 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 7:31 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
831 PM EDT Fri Jun 3 2022

.UPDATE...
Showers continue to stream northward into the local area ahead of
Potential Tropical Cyclone (PTC) One this evening, which is
expected to strengthen into a tropical storm late tonight. This
activity will continue through the overnight hours, with the
highest coverage and heaviest showers occurring across the south.
PoPs ranging from 50-70% across Brevard and Osceola Counties,
20-50% along and north of I-4, and 90% along and inland from the
Treasure Coast. Lightning storms cannot be ruled out, but showers
will be the prevailing feature. As we progress through the
overnight and PTC One approaches, increasing squalls pushing up
from the south could contain gusty winds to around 40mph. However,
the strongest winds are expected to move ashore after daybreak.
Heavy rainfall will be the primary threat, with the Okeechobee and
the Treasure Coast Counties forecast to receive 4-8", with
locally up to 10" possible, through Saturday. Residents are urged
not to drive through flooded roadways, which can be extremely hard
to see at night. A brief tornado or two will be possible from
Brevard/Osceola Counties southward. Overnight low temperatures in
the upper 60s to lower 70s.

&&

.AVIATION...
Scattered light rain continues with occasional MVFR/IFR conditions
from KMLB southward along the Treasure Coast. CIGs will trend lower
overnight and spread MVFR/IFR northward to most of the terminals.
VIS reductions to MVFR are possible with heavier rain. SE winds will
continue thru 09z before increasing and turning out of the ENE. The
highest gusts of 30-35 kts are possible from KMLB southward between
12z-18z. VCSH may linger at northern sites thru the end of the
period but rain looks to end for KTIX and points south after 23z.

&&

.MARINE...
Boating conditions will deteriorate through the night tonight, as
winds increase and an increasing number of squalls push northward,
particularly across the south. Tropical Storm Warnings are in
effect for all of the local Atlantic zones. S winds 15-20kts
backing SE and increasing to up to 25kts south of Sebastian Inlet
by daybreak. Seas 2-4ft also building to up to 5-7ft off of the
Treasure Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  84  74  88 /  40  70  30  30
MCO  72  84  73  91 /  50  80  30  40
MLB  72  83  73  88 /  70  90  40  40
VRB  71  84  71  88 /  90  90  40  40
LEE  72  85  73  90 /  40  60  20  40
SFB  72  83  73  90 /  50  70  30  40
ORL  74  85  75  91 /  50  80  30  40
FPR  71  84  71  88 /  90  90  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late Saturday night for Coastal Indian River-
     Coastal Martin-Coastal Saint Lucie-Inland Indian River-
     Inland Martin-Inland Northern Brevard-Inland Saint Lucie-
     Inland Southern Brevard-Mainland Northern Brevard-Mainland
     Southern Brevard-Northern Brevard Barrier Islands-
     Okeechobee-Osceola-Southern Brevard Barrier Islands.

     Tropical Storm Warning for Coastal Indian River-Coastal Martin-
     Coastal Saint Lucie-Inland Indian River-Inland Martin-
     Inland Northern Brevard-Inland Saint Lucie-Inland Southern
     Brevard-Mainland Northern Brevard-Mainland Southern Brevard-
     Northern Brevard Barrier Islands-Okeechobee-Osceola-
     Southern Brevard Barrier Islands.

AM...Tropical Storm Warning for Flagler Beach to Volusia-Brevard
     County Line 0-20 nm-Flagler Beach to Volusia-Brevard County
     Line 20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

Leahy/Kelly/Schaper/Haley
Hazardous weather outlook, Jun 3, 6:29 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
729 PM EDT Fri Jun 3 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-040400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
729 PM EDT Fri Jun 3 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A few lightning storms will be possible through the overnight
hours, as tropical moisture moves north across the area. Brief
heavy rainfall, gusty winds, and lightning strikes will be the
main hazards. For more info on the tropical hazards, refer to the
Hurricane Local Statement or visit www.weather.gov/mlb/hti

.FLOOD IMPACT...
For more info on the tropical hazards, refer to the Hurricane
Local Statement or visit www.weather.gov/mlb/hti

.MARINE THUNDERSTORM GUST IMPACT...
A few lightning storms will be possible through the overnight
hours, as tropical moisture moves north across the area and could
produce gusty winds. For more info on the tropical hazards, refer to
the Hurricane Local Statement or visit www.weather.gov/mlb/hti

.WIND AND SEA IMPACT...
For more info on the tropical hazards, refer to the Hurricane
Local Statement or visit www.weather.gov/mlb/hti

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Potential Tropical Cyclone One will reach the closest point of
approach to the area Saturday. Tropical storm conditions are
forecast for a portion of the area Saturday, with rapidly
improving conditions early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Leahy

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 tropical depression, 1 tropical storm. Local standard time, as filed.

Tropical Depression, Coastal St. Lucie

When
June 3, 10:00 PM EST to June 4, 1:00 PM EST
Where
Coastal St. Lucie forecast zone
Reported by
Emergency Manager
Coordinates
27.381, -80.445 (the zone’s center; the record gives no point)

In Saint Lucie County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands along the barrier islands and Intracoastal Waterway. The highest peak wind gust measured was at North Hutchison Island (50 mph from the east at 0620LST on June 4).

Tropical Depression, Coastal Martin

When
June 3, 10:00 PM EST to June 4, 1:00 PM EST
Where
Coastal Martin forecast zone
Reported by
Emergency Manager
Coordinates
27.082, -80.398 (the zone’s center; the record gives no point)

In Martin County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands along the barrier islands and Intracoastal Waterway. The highest peak wind gust measured was at Jensen Beach (44 mph from the east at 0905LST on June 4).

Tropical Storm, Coastal Indian River

When
June 4, 1:00 AM EST to 3:00 PM EST
Where
Coastal Indian River forecast zone
Reported by
Emergency Manager
Coordinates
27.696, -80.574 (the zone’s center; the record gives no point)

In Indian River County, sustained tropical storm force winds briefly affected the far northern barrier island, with gusts to tropical storm force in squalls that affected the rest of the county east of Interstate 95 from early morning through early afternoon on June 4. The highest sustained wind was measured at North Beach (39 mph from the southeast at 1245LST on June 4) and the peak gust was at Indian River Shores (45 mph from the east at 0850LST on June 4).

Tropical Depression, Southern Brevard Barrier Islands

When
June 4, 4:00 AM EST to 4:00 PM EST
Where
Southern Brevard Barrier Islands forecast zone
Reported by
Emergency Manager
Coordinates
28.300, -80.701 (the zone’s center; the record gives no point)

In Brevard County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands in the far southern portion of the county. The highest peak wind gust measured was at the Melbourne Beach Barrier Island Sanctuary (48 mph from the east-northeast at 1117LST on June 4).

What these are

Tropical Depression
A tropical cyclone with sustained winds below 34 knots.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022The 2022 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021626, 1021627, 1021622, 1021625.